| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/02/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
Event or Problem Description
It was reported by the customer clinician suspects that a crack developed in an indwelling picc catheter as saline leaks from insertion site upon flushing gray spot.Triple lumen picc had dwelled for 13 days and was stabilized at the time of insertion using secreuacath device.No harm or patient impact reported.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak was confirmed.The product returned for evaluation was one 5fr tl powerpicc catheter.A gross visual inspection of the returned unit found that a longitudinally aligned tear was present on the catheter tubing between the 0 cm and 1 cm depth markers.Surrounding the tear site was deformation of the catheter tubing, giving the tubing an oblong shape.The deformation could be observed between the nose of the molded joint and the 3 cm depth markers.The tear was aligned along the 'corners' of the oblong shape where the degree of curvature was higher.Microscopic inspection of the tear site found that the fracture had rounded edges and a granular surface.Both features indicative of tensile stress.A cross-section of the tubing was taken at the tear location.Inspection of the cross-section found that the lumens were deformed, indicating that the deformation had occurred both externally and internally.Based on the observed features, it is likely that the unit experienced compression damage, leading to tensile stress to form along the points in the catheter tubing where the degree of curvature was higher and eventually forming into a fracture.
Event or Problem Description